I'm a 52 year old female, 5'9", 155 lbs. I have high BP for which I take Lisinopril. Went to my GP in November for intermittent right sided flank pain. Have been back several time for same flank pain, severe body aches, aching bones and joint pain that all comes and goes, sometimes severe. Also, having fatigue and excessive urination. About three weeks ago I started having 'clicking' in my joints, especially during the night (mostly shoulders, hips, spine and knees). GP says this is normal. It does not feel 'normal'. My joints feel 'disconnected'. The following are my test results(some were done more than once): CBC test done in April-all normal ranges, CMP- K (NR 3.5-5.0) Nov. 4.8, April 4.7, May 5.2; Ca (NR 8.4-10.4) Nov. 10.2, April 10.6, May 10.2; Prot (NR 6.0-8.4) Nov. 8.3, April 8.6, May 7.8; Albumin (NR 3.3-4.8) Nov. 5.1, April 5.0, May 5.0; ALT (NR 9-52) Nov. 63, April 62, May 66; all others on CMP were well within normal ranges with the exception of BUN which was high normal all three times. Hep B and C were normal. H1c- Nov. 6.0, April 6.2; PTH- Normal; Iron (NR 37-170) 61, IBC (NR 265-479) 279, Iron Sat (NR 20-50) 16, Ferritin (NR 10-204) 247; Sed Rate- normal; IGA- 145; DEXA - Osteopenic , Abdominal CT scan with contrast- "numerous small simple-appearing cysts noted throughout the liver parenchyma. One of these measures greater than a centimeter in the left hepatic lobe near the dome of the liver. This measures approximately 1.2 cm. The remaining are smaller than a centimeter. " , "two cysts in the right kidney. Both of these appear simple. They are adjacent to the renal pelvis. The more superiorly located cyst measures approximately 2 cm in greatest dimensions. The more inferiorly located cyst measures approximately 2.2 cm." Any insight you could give me would be greatly appreciated.
My knee clicked so loudly for days whenever i walked. Thankfully i knew what the problem was since i had severe magnesium deficiency years ago and other joints were affected although i had to crack them a lot instead but if it is to do with joints you want to give magnesium a try. Three days of magnesium and voila clicking gone. Symptoms of magnesium deficiency are numerous but includes high blood pressure, excessive urination, pain, fatigue. The liver contains no nerve endings so pain is rarely a symptom of liver problems.
I keep developing magnesium deficiency due to severe insulin resistance.
"In diabetes mellitus, it is suggested that low intracellular magnesium levels result from both increased urinary losses and insulin resistance."
I believe H1c is short for HbA1c which tests for diabetes. Between 6 and 6.5 is considered pre-diabetes. Unless H1c stands for something else, you have pre-diabetes. Diabetes is one of the listed causes for high ferritin and high protein so your labs most likely all lead back to high insulin levels.
Keep an eye out for fluid retention/swelling as that is the first clue your kidneys can't handle magnesium supplementation. I can't take magnesium everyday as severe insulin resistance for over a decade has done some damage to my kidney. But i did take magnesium for three days to get rid of my clicking knee. :)
"What can Increase the risk of Osteopenia/Osteoporosis?
• Small and thin body structure (On an average under 127 pounds)
• Low testosterone levels in men
• Low diet, deficient of dairy products or Vitamins C and D
• Deficient of Calcium, Magnesium and zinc
• Inactive lifestyle
• Asian, Caucasian or African American and Hispanic women are at more risk
• Being female
• Family history of Osteoporosis
• Eating disorder such as bulimia or anorexia nervosa
• Loss of bone tissue from too much exercise
• Postmenstrual of age
• Usage of medicines prescribed for Asthma, arthritis
• Excessive thyroid hormone medicines
• Loss of Estrogen due to menopause in women
• Consumption of alcohol, smoking"
Thanks again for your comments. =) My doc told me I am pre-diabetic. I try to eat healthy, but it doesn't seem to be making a difference. I don't have diabetes in my family...As far as the iron goes, he told me to take a supplement. Everything I have read online concerning high ferritin along with poor saturation says NOT to take supplements. I know I get plenty of iron in my diet, so I've decided not to take the supplements. Now I'm a little wary of taking magnesium because I already have problems with fluid retention. I tend to limit my carbs, because that seems to be one of the causes of fluid retention. Every time I eat simple carbs, I feel really bad the next day.....I had some epsom salts so soaked in the tub with that added. I woke up during the night with horrible pain in my kidney area on both sides. I don't know if that caused it or not.
Magnesium is needed to control insulin. A catch 22! I am thinking of purchasing green coffee bean extract which is shown to lower insulin after eating. I worsened my insulin resistance to pre-diabetes due to overmedication with thyroid medication. Thyroid hormone also affects insulin. Symptoms improved lowering medication again. No more burning tongue or severe sudden fatigue where i crash and need sleep ASAP!
I have fluid retention badly from my hypothyroidism (still trying to sort out treatment and this is no picnic - getting on for almost a year and a half now!). A bit of fluid retention from my kidney issues too no doubt.
Statin drugs (lowers cholesterol) black box warning is high blood sugar and type 2 diabetes. I hope you aren't on that drug! Zero benefit to women in any age group!
All carbs turn to insulin. High carb diets is why there is a epidemic of obesity and diabetes. 50% of diabetics die of heart disease. And that is the power of high insulin. Fat, diabetic and heart attack on a plate. I am so reversing this!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.